MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 14 ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 14 ES; PTCA GUIDE WIRE
Catalog Number AP14R324S
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi gladius mongo 14 es guide wire was used during a percutaneous peripheral intervention (ppi) to treat a calcified total occlusion in the proximal left anterior tibial artery (ata) via retrograde approach.The gladius mongo 14 es guide wire was advanced to posterior tibial artery through the pedal loop and then crossed the lesion in the ata.When an attempt was made to snare out the guide wire with a 6-10mm merit medical en snare for wire externalization, only the very distal segment of the guide wire could be captured.Having been pulled further for externalization, the guide wire started to unravel but was able to be removed safely without any issues.There was no wire fragment retaining in the patient.A new gladius mongo 14 es guide wire was then used to resume the procedure.Laser atherectomy and plain old balloon angioplasty (poba) were performed to successfully reestablish blood flow.There were no adverse patient effects associated with this event.The patient was discharged to home later in the afternoon.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).When the reported product was returned to the manufacturer, reportable malfunction was recognized for the first time; therefore, g3.Date received by manufacturer is the same as the date in d9.Returned to manufacturer.The reported gladius mongo 14 es guide wire was returned for evaluation.Originating from the proximal solder (set at 30mm from the tip for the purpose of fixing the coil onto the core), the coil and the polymer jacket were found stretched and part of the elongated coil was exposed.The ball tip was found attached on the very distal end of the gladius mongo 14 es.The polymer jacket was removed for observation purposes.At approximately 28mm distal to the proximal solder, fractured core was found coming out from the stretched inner coil.The inner coil was fractured at approximately 33mm distal to the proximal solder.The distal core fracture and inner coil fracture were located at approximately 2mm proximal to the ball tip.Each fracture end of the inner coil was necked due to tensile stress.Observation by microscope and scanning electron microscope (sem) found that both proximal and distal sides of the core fracture ends were bent and necked.These findings indicated that bending stress and tensile stress had contributed to the observed fracture of the core.The elongated coil remained in one piece.Measurement of the core and resemblance of the core fracture ends confirmed that there was no missing part of the core.Given the damage observed on the inner coil and the polymer jacket, it was unable to determine whether there was a missing piece of the inner coil or the polymer jacket could remain in the patient.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that bending stress and tensile stress generated by pulling the tip of gladius mongo 14 es with the snare had most likely contributed to the core fracture.The applied stress would exceed the product design limit when the wire was being trapped by the lesion.Further applied tensile stress then made the inner coil fracture and the coil elongate along with tearing of the polymer jacket.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: ~ do not use the guide wire in combination with catheters (atherectomy catheter, metallic dilator etc.) which metallic part may contact surface of this guide wire.[this guide wire may be damaged or separated.] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects].~ breakage of the guide wire.

Brand Name
GLADIUS MONGO 14 ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key17659863
Report Number3003775027-2023-00080
Device Sequence Number6324435
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)250731(10)220727A011
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberAP14R324S
Device Lot Number220727A011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale